MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS STREAMLINE 4.0MM X 20MM - PMA; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS STREAMLINE 4.0MM X 20MM - PMA; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number M003SFD040200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Thrombus (2101)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the 14th of 14 reports.Subject device remains implanted.
 
Event or Problem Description
It was published in a literature abstract that cases performed between 10-jan-2019 to 02-jan-2020 on a total of 55 patients with 68 treated aneurysms were treated with flow diverter (subject device).There were procedure related complications reported in 12 patients.One patient was treated with implant of a flow diverter (subject device) for unruptured aneurysm 8 x 5 mm (aneurysm size 5-9.9 mm) on the right posterior communicating artery recurrently stented with non-stryker coils and non-stryker stent.There was minor complication of left facial droop and left wrist weakness immediately post procedure.There was no definitive stent-associated thrombus causing neurological symptoms on repeat angiography.The patient was treated with intraarterial intracatheter intracerebral integrillin 1 mg and tissue plasminogen activator (tpa) 2 mg in event microembolism would be present.Persistent facial numbness following repeat angiogram/thrombolysis.1 month later, persistent filling of aneurysm measuring 12 x 7 mm on aagnetic resonance angiography (mra).
 
Additional Manufacturer Narrative
D4: expiration date: updated.H4: manufacturing date: updated.Due to the automated mes system (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device dfu.As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.As per the surpass streamline dfu, intented use/indications for use: the surpass streamline flow diverter is indicated for use in the endovascular treatment of patients (18 years of age and older) with unruptured large or giant saccular wide-neck (neck width = 4 mm or dome-to-neck ratio < 2) or fusiform intracranial aneurysms in the internal carotid artery from the petrous segment to the terminus arising from a parent vessel with a diameter = 2.5 mm and = 5.3 mm.The available information indicates that the patient was treated with implant of a flow diverter (subject device) for unruptured aneurysm 8 x 5 mm (aneurysm size 5-9.9 mm) on the right posterior communicating artery recurrently stented with non-stryker coils and non-stryker stent.Based upon medical review assessment, the data reasonably suggest the clinical event is anticipated in nature and severity as per the dfu/risk documents.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description
It was published in a literature abstract that cases performed between 10-jan-2019 to 02-jan-2020 on a total of 55 patients with 68 treated aneurysms were treated with flow diverter (subject device).There were procedure related complications reported in 12 patients.One patient was treated with implant of a flow diverter (subject device) for unruptured aneurysm 8 x 5 mm (aneurysm size 5-9.9 mm) on the right posterior communicating artery recurrently stented with non-stryker coils andnon-stryker stent.There was minor complication of left facial droop and left wrist weakness immediately post procedure.There was no definitive stent-associated thrombus causing neurological symptoms on repeat angiography.The patient was treated with intraarterial intracatheter intracerebral integrillin 1 mg and tissue plasminogen activator (tpa) 2 mg in event microembolism would be present.Persistent facial numbness following repeat angiogram/thrombolysis.1 month later, persistent filling of aneurysm measuring 12 x 7 mm on aagnetic resonance angiography (mra).

Brand Name
SURPASS STREAMLINE 4.0MM X 20MM - PMA
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10103968
Report Number3008881809-2020-00163
Device Sequence Number2101186
Product Code OUT
UDI-Device Identifier07613252648734
UDI-Public07613252648734
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2020
Device Model NumberM003SFD040200
Device Catalogue NumberM003SFD040200
Device Lot Number21551508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date05/31/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR